Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 271, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 23, 2008, 1:20 AM CDT for Buffalo County, Kearney County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2008, 1:20 AM CDT (06:20 UTC)
- Expired
- Jun 23, 2008, 1:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Buffalo County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1916 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:38 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 22, 10:38 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1038 PM CDT SUN JUN 22 2008 .AVIATION...06Z TAF. VFR CIGS AOA 12K ARE FORECAST THROUGH THE MORNING HOURS MONDAY AS THUNDERSTORMS MISS THE KGRI TO THE SOUTHWEST. LINGER HIGH PLAINS DEBRIS CLOUDS COULD RESULT IN A SHOWER DURING THE DAY MONDAY...BUT THE IMPROVING CHANCES FOR THUNDERSTORMS ARE MORE LIKELY BY LATE MONDAY EVENING. && .PREV DISCUSSION... /ISSUED 644 PM CDT SUN JUN 22 2008/ AVIATION...00Z TAF. VFR CONDITIONS ARE FORECAST FOR AT LEAST THE FIRST 6 TO 9 HOURS OF THE TAF...AND THEN JUST SOME LOWER VFR CIGS DEVELOPING TOWARD DAWN. WINDS WILL REMAIN GENERALLY LIGHT FROM THE EAST/SOUTHEAST. THE MAY BE STRAY THUNDERSTORM MONDAY AFTERNOON. PREV DISCUSSION... /ISSUED 303 PM CDT SUN JUN 22 2008/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT. FOCUS REMAINS ON THUNDERSTORMS. OBSERVATIONAL DATA INDICATES THAT THE MAIN SURFACE BOUNDARY HAS PUSHED SOUTH AND WEST OF OUR CWA...HOWEVER VISIBLE SATELLITE INDICATES INDICATES A LINE OF BUBBLY CU FROM ROUGHLY ARAPAHOE TO THEDFORD...WITH ADDITIONAL POTENTIAL AREAS OF FOCUS FOR CONVECTION FROM HASTINGS TO ORD AND POSSIBLE LINCOLN TO ALBION. INSTABILITY IS GREATER ALONG AND SOUTH OF THE MAIN SURFACE BOUNDARY BUT AS WE HAVE SEEN THE LAST FEW DAYS...ANYTHING IS POSSIBLE NORTH OF THE BOUNDARY AS WELL. HAVE CONFINED THE BETTER POPS IN THE VICINITY OF THE BUBBLY CU AND IN OUR SW IN PROXIMITY TO THE MAIN BOUNDARY...BUT WILL NEED TO MONITOR TRENDS DURING THE NEXT HOUR OR SO. SHEAR PARAMETERS ARE STRONGER TODAY THAN YESTERDAY AND COULD SEE SOME SEVERE STORMS AGAIN WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. ON MONDAY...ANOTHER ROUND OF CONVECTION SHOULD UNFOLD ACROSS OUR REGION. A STRONGER WAVE WILL DAMPEN THE RIDGE AXIS AND PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. SOUTHEASTERLY WINDS WILL INCREASE DURING THE DAY AND DRAW MOISTURE FARTHER NORTH INTO THE PLAINS. AS THE WAVE PROGRESSES...CONVECTION SHOULD FIRE TO WEST...AIDED BY UPSLOPE CONDITIONS...AND THEN PROPAGATE EASTWARD. A DECENT SHEAR AND FAIR AMOUNT OF INSTABILITY ARE PRESENT AND SEVERE STORMS ARE POSSIBLE YET AGAIN WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. STORM PROPAGATION MONDAY EVENING AND NIGHT IS OF AN EASTERLY DIRECTION AND DEPENDING ON HOW THINGS SET UP...DECENT CHANCES FOR RAINFALL EXIST ACROSS OUR CWA. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH PRECIPITABLE WATER VALUES AVERAGING AN INCH TO AN INCH AND A HALF. THE CONVECTION SHOULD ORGANIZE AND CONTINUE INTO THE OVERNIGHT HOURS MONDAY NIGHT...AIDED BY A 40KT LOWLEVEL JET. TEMPERATURES OVERALL SHOULD AVERAGE IN THE 50S AND 60S FOR LOWS AND GENERALLY BE IN THE UPPER 70S TO MID 80S FOR HIGHS. LONG TERM...FOR TUESDAY THROUGH NEXT SUNDAY. THE MODELS CONTINUE TO SHOW THE UPPER PATTERN TURNING SLIGHTLY MORE ZONAL ACROSS THE CENTRAL CONUS TUESDAY INTO WEDNESDAY AS A BROAD UPPER RIDGE IS POSITIONED ACROSS THE REGION. NONETHELESS...FOR TUESDAY THE NAM AND GFS SHOW A NEARLY STALLED BOUNDARY SITTING OVER CENTRAL KANSAS BY THE AFTERNOON HOURS WHICH IN COMBINATION WITH WEAK SHORTWAVE RIDING ACROSS THE TAIL END OF THE WESTERLIES LOOKS TO KICK OFF ANOTHER ROUND OF CONVECTION...MAINLY ACROSS NORTHERN KANSAS. THE UPPER PATTERN CHANGES LITTLE INTO WEDNESDAY BUT THE SURFACE BOUNDARY FROM TUESDAY BECOMES DIFFUSE AND ERODES AS THE LEE TROUGH DEEPENS OVER THE HIGH PLAINS. EXPECT THIS WILL EQUATE TO DRY CONDITIONS THROUGH THE MOST OF WEDNESDAY BUT CAN/T RULE OUT AN CONVECTION FIRING ALONG THE LEE TROUGH ROLLING OFF THE HIGH PLAINS DURING THE EVENING HOURS. TEMPERATURE WISE...WITH MID LEVEL HEIGHTS INCREASING AND WAA ALLOWING 850MB TEMPERATURES TO WARM BY 3 TO 5C PREVIOUS DAY VALUES...LOOKS AS THOUGH AFTERNOON HIGHS WILL CLIMB BACK ABOVE NORMAL BY MID WEEK. WILL AIM FOR HIGHS IN THE MID 80S TO LOWER 90S TUESDAY BUT THEN INCREASING TO THE UPPER 80S TO MID 90S ON WEDNESDAY. FOR THURSDAY INTO NEXT WEEKEND...THE MEDIUM RANGE MODELS ARE SHOWING A SIMILAR PATTERN EVOLUTION WITH THE UPPER RIDGE AMPLIFYING OVER THE INTERMOUNTAIN WEST TO HIGH PLAINS REGION WHILE A BROAD TROUGH SITS OVER THE GREAT LAKES REGION. THIS LOOKS TO PUT THE REGION UNDER A PESKY NORTHWEST FLOW REGIME AGAIN WITH A THREAT FOR AT LEAST ISOLATED THUNDERSTORMS MOST DAYS. THE BEST CHANCE APPEARS TO BE THURSDAY NIGHT INTO EARLY FRIDAY WHEN A WEAK BOUNDARY SLIDES INTO THE AREA. OTHERWISE...TEMPERATURES LOOK TO REMAIN IN THE UPPER 80S TO MID 90S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 22, 3:10 PM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 310 PM CDT SUN JUN 22 2008 KSZ005>007-017>019-NEZ060-061-072>075-082>086-231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO- GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS- 310 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA WEST OF KEARNEY TO HEBRON LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT THREAT FOR SEVERE THUNDERSTORMS WILL EXIST LATE THIS AFTERNOON TO EVENING. THE HIGHEST THREAT FOR SEVERE STORMS WILL EXIST WEST OF A LEXINGTON NEBRASKA TO BELOIT KANSAS LINE. LARGE UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH WILL BE THE MAIN HAZARDS FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL THEN EXIST ACROSS THE OUTLOOK AREA LATE MONDAY AFTERNOON TO MONDAY NIGHT. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE MAINLY WEST OF HIGHWAY 281 DURING THE AFTERNOON TO EARLY EVENING HOURS. LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE. AN INTERMITTENT CHANCE OF THUNDERSTORMS THEN EXIST THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON TO EARLY EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-062>064-076-077-087-231200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-CLAY-FILLMORE-THAYER- 310 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA EAST OF A KEARNEY TO HEBRON LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL THEN EXIST ACROSS THE OUTLOOK AREA LATE MONDAY AFTERNOON TO MONDAY NIGHT. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE MAINLY WEST OF HIGHWAY 281 DURING THE AFTERNOON TO EARLY EVENING HOURS. LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 60 MPH WILL BE POSSIBLE. AN INTERMITTENT CHANCE OF THUNDERSTORMS THEN EXIST THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 23, 12:49 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1249 AM CDT MON JUN 23 2008 KSZ007-NEZ074-075-085-086-230615- ADAMS-JEWELL-KEARNEY-NUCKOLLS-WEBSTER- 1249 AM CDT MON JUN 23 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS SOUTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA EASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BLADEN...OR 18 MILES SOUTHWEST OF HASTINGS...AND MOVING SOUTHEAST AT 17 MPH. * THE THUNDERSTORM WILL BE NEAR... BLADEN BY 1255 AM CDT BLUE HILL BY 115 AM CDT PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 23, 1:19 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
119 AM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL KEARNEY 40.70N 99.08W
06/23/2008 E0.50 INCH BUFFALO NE LAW ENFORCEMENT
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:57 AM CDT | Severe Thunderstorm Warning | GID | Kearney | 33 min |
| Jun 23, 1:00 AM CDT | Severe Thunderstorm Warning | GID | Adams, Nuckolls, Webster | 30 min |
| Jun 23, 1:25 AM CDT | Severe Thunderstorm Warning | GID | Adams, Nuckolls, Webster | 34 min |
| Jun 23, 1:29 AM CDT | Severe Thunderstorm Warning | GID | Kearney | 31 min |
| Jun 23, 1:35 AM CDT | Flash Flood Warning | GID | Kearney | 5 hr |
| Jun 23, 2:03 AM CDT | Flash Flood Warning | GID | Adams, Franklin, Webster | 5 hr |
| Jun 23, 2:27 AM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 33 min |
| Jun 23, 2:49 AM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.